When can I re-introduce vitamin A?

Question

Dear Dr Allem, my dermatologist has diagnosed me with Perioral Dermatitis (around my mouth area). He said that my vitamin A moisturiser could be aggravating it and has put me on a skincare regime that comprises very mild products with no anti-ageing benefits, until the problem clears up. I am very vigilant with my anti-ageing routine, and would like to know if you think it would be safe to go back to using vitamin A products when my skin clears up? How long should I wait before re-introducing active ingredients? And also, is it bad to stop using all anti-ageing products in favour of using “plain” skincare products during this time? I am worried about long-term results.

Submitted by Beautysouthafrica on 3 November 2015

Answer

Thank you for your question. Remember you are not stopping your products indefinitely. It will just be until your skin has recovered. I would suggest that once your Dermatologist gives you the green light, that you SLOWLY introduce your products again. Be very slow with the Vitamin A. Use it once a week for the 1st month, then twice a week for the 2nd month, then 3 times a week for the 3rd month. If it’s a fairly strong Vit A, then there is no need to use it more that three times per week. If you really want to or if it’s  a mild Vitamin A, then you will have to continue with the slow build up until your skin has adjusted. As for your other products, depending on what is in those products and how active they are, you may want to also just slowly introduce these, alternating them with your Vit A so that you don’t have all your actives on at the same time. One thing you need to start using ASAP is your SPF.

Want to ask a question? Sign in here sign up now

More Questions

Question from Nickay Heyman

Question

Hi there Doc I am a 28 year old Lady and I have a problem with dark spots left from acne so my face has some really bad marks. I also battle with bad stretch marks on my belly after having my first child. I have tried everything you can think of to help get ride of them. And now its affecting myself confidence what would you recommends.

View the answer

| Submitted by Nickay Heyman on 27 August 2019

Question from PrudenceB

Question

HI,

I’m 26 and I’m struggling with a dark eye area. This started in my teen years and it doesn’t go away. I have tried every product I can think of, changed my diet and I have enough rest. I’m not sure what could be the issue. Please could you assist?

View the answer

| Submitted by Prudenceb on 21 August 2019

Question from Chane Venter

Question

Hi, I’m a 21-year-old caucasian woman. I frequently get one or two blemishes on my cheeks and chin, they leave dark spots /scars, though. I have a lot of scarring from previous blemishes on my cheeks as well. What products would you recommend? If possible, preferable not too expensive
Thank you x

View the answer

| Submitted by Chane Venter on 21 August 2019

Question from Penelope PENNY

Question

Hey there I am an aspiring beauty blogger and I would like to know about the effects of climate and climate change on skin. I have been watching a lot of beauty and make-up reviews on YouTube and other fashion and beauty blogs and this has been a recurring topic among influencers. Does this mean that seasonal changes require me to change the products that I use on my skin with every season or can I use the same products throughout the year?

Thank you do much for replying to my question, I really appreciate it.

View the answer

| Submitted by Penelope Penny on 4 August 2019

Question from Dorothy Basson

Question

Hi Dr Allem
I am a lupus patient and have rosacea skin. I have developed a skin allergy/ rash because I used Eucerin anti redness for extra moisture during winter. I normally use Bioderma AR and Skinceuticals Phytocorrective. It always worked fine, however due to dryness I tried Eucerin which caused such an allergic reaction that I can not get it to calm down. The dermatologist and doctor prescribed Tetralysal, Prednisone, Travocort, which did not do much then Advantan Ointment, Advantan milk, Epimax mixed with a cortisone…. there is pretty much not much I have not tried. I have a bright red cheeks and neck. My problem is that even the Bioderma and Skinceuticals now make me flare up. I also have Lamelle Serra products. I’m desperate for a product and foundation that I can try? Please can you recommend something? Anything from Skinceuticals kills me – I have tried them all.
Thanks and kind regards
Dorothy

View the answer

| Submitted by Dorothy Basson on 4 August 2019

BeautySouthAfrica - your pre-shop stop for all things beauty

Beautysouthafrica.com is South Africa’s most comprehensive online beauty magazine and your pre-shop stop for product information and reviews. From the latest international make-up trends to the hottest new products on the market, we offer insights into the glamorous world of beauty. Join like-minded beauty fanatics in our loyalty program and earn points, trial beauty products and share your experiences.

Become a beauty addict!

Get great deals and climb the ladder to a Gold Star!

×

Sign In

×